Idaho, 2004

Flash Flood in Idaho, June 27 to 28, 2004

June 27 to 28, 2004 · NWS BOI · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 27, 7:47 PM MST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 27, 7:47 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
847 PM MDT SUN JUN 27 2004

.DISCUSSION...NWD-MOVING THUNDERSTORMS STRONGEST OVER OREGON
ZONES THIS EVENING.  ACTIVITY BEGAN NEAR VORT LOBE IN NEVADA
EARLIER TODAY.  AIR MASS MOISTENED SINCE SATURDAY BUT STILL HAD
STEEP LAPSE RATES AND LARGE CAPE.  STRONGEST CELLS FEATURED +RA AND
HAIL...ALSO MORE LIGHTNING...BUT LESS WIND THAN YESTERDAY/S STORMS.
AGAIN...ACTIVITY SHOULD PERSIST WELL INTO THE NIGHT BEING DRIVEN BY
WAVE FROM THE SOUTH RATHER THAN DIURNALLY. LATEST PROGS CONTINUE TO
EMPHASIZE OREGON ZONES FOR CONVECTION THROUGH TUE DUE TO WEAK UPPER
TROUGH REMAINING OVER CALIF.

.SHORT TERM...FORECAST ON TRACK WITH STORMS DEVELOPING OVER THE
SOUTHERN BORDER WITH NEVADA WHILE THE REST OF THE AREA APPEARS QUIET
FOR THE TIME BEING. UPPER LEVEL VORT MAX CONTINUES TO MAKE SLOW
PROGRESS NORTH FROM NEVADA AND SHOULD BE THE FOCUS OF CONVECTION
THROUGH THE LATE AFTERNOON AND EVENING HOURS. MEANWHILE, A WEDGE OF
DRY AIR PRESSING INTO EASTERN OREGON APPEARS TO BE GETTING PINCHED
OFF BY THE PLUME FORM THE SOUTH.  BUT SO FAR CONVECTION OVER EASTERN
OREGON HAS BEEN CAPPED/SUPPRESSED.  LATEST MODELS CONTINUE TO SHOW
THE GREATEST CONVECTIVE THREAT SOUTH OF THE SNAKE RIVER THIS EVENING
AND EXTENDING WESTWARD THROUGH SOUTHERN MALHEUR COUNTY IN OREGON.
ONLY ISOLATED CONVECTION EXPECTED OVER THE NORTHERN MOUNTAINS IN THE
SLIGHTLY MORE STABLE AIR MASS THERE. STORMS THAT FORM TODAY WILL
CERTAINLY BE SLOW MOVING AND WITH PW VALUES APPROACHING ONE INCH,
WILL BE CAPABLE OF HEAVY RAIN. WILL INCLUDE ENHANCED WORDING FOR
POTENTIAL HEAVY RAIN IN THE GRIDS ACROSS SOUTHERN MOST AREAS. ON
MONDAY MAIN AXIS OF INSTABILITY AND MOISTURE SHIFTS WESTWARD INTO
OREGON WHERE ACTIVITY IS MINIMAL TODAY.  THIS POSITION ALONG WITH
LOWEST LIS AND WEAK TO MODERATE SHEAR WILL BRING THUNDERSTORMS
CLOSER TO THE POPULATION CENTERS BY MONDAY EVENING.  THE FORECAST
REMAINS OPEN TO SOUTHERLY FLOW OVER THE NEXT FEW DAYS WITH MOISTURE
AND INSTABILITY BEING SUFFICIENT TO PRODUCE AFTERNOON/EVENING
DIURNAL CONVECTION EACH DAY.  THERMAL AXIS A LITTLE SUPPRESSED TODAY
AND POSITIONED FARTHER EAST OVER CENTRAL IDAHO SO TEMPS SHOULD
STRUGGLE TO MAKE IT ABOVE 90F.  THERMAL FEATURE INCHES BACK WESTWARD
DURING THE EARLY PART OF THE WEEK WITH POTENTIALLY WARMER TEMPS AND
A FOCUSING BOUNDARY FOR CONVECTION CLOSER TO SOUTHWEST IDAHO AND
EASTERN OREGON.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY. SOUTHERLY FLOW FROM
NEVADA TO CONTINUE TO BRING WARM AIR AND MOISTURE TO THE FORECAST
AREA THROUGH FRIDAY. SLIGHT CHANCE OF DAILY AFTERNOON THUNDERSTORMS
AND TEMPERATURES SLIGHTLY ABOVE NORMAL THROUGH FRIDAY. SLOW SHIFT TO
MORE WESTERLY FLOW ON SATURDAY AND SUNDAY...WITH A LITTLE DRYING AND
A SLOW COOLING TREND. VERY LITTLE CHANGE TO CURRENT FORECASTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

DISCUSSION........LC
PREV SHORT TERM...GS
PREV LONG TERM....TB
Hazardous weather outlook, Jun 27, 4:30 AM MST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT SUN JUN 27 2004

IDZ011>016-028>030-ORZ061>064-281200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
530 AM MDT (430 AM PDT) SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 69 km away, was scanning. The volume nearest the first event began at 06:42 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Boise

When
June 27, 11:40 PM MST to June 28, 12:40 AM MST
Where
Boise County, Southeast Portion
Reported by
GENERAL PUBLIC
Coordinates
43.989, -115.730 (the zone’s center; the record gives no point)

Heavyrain from a slow moving Thunderstorm caused Flash Flooding which washed out a road near Twin Springs along the Boise River on the Boise/Elmore County line.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410211.